10.1 (Antitussives and Expectorants)
(and dosage form):
Each 10 mL contains:
|Diphenhydramine HCl||2.8 mg|
|Ammonium Chloride||253.5 mg|
|Sodium Citrate||105.6 mg|
|with preservative Methyl Hydroxybenzoate||0.05%|
Dark brown, syrupy liquid with a menthol/cherry flavour.
Diphenamill is an expectorant cough syrup containing the bronchodilator, Aminophylline, and Diphenhydromine HCl as an antihistamine. Ammonium Chloride and Sodium Citrate exert and expectorant action which aids the expulsion of thick bronchial mucous.
For the relief of coughs associated with respiratory infection.
Diphenamill is contra-indicated in diabetes, alcoholism (rehabilitated alcoholics), severe hypotension, peptic ulcer, gout, renal or hepatic disease and hypersensitivity to antihistamines.
DOSAGE AND DIRECTIONS FOR USE:
Adults: Two 5 mL measuresful every 4 hours after meals.
Children: One 5 mL measureful every 4 hours after meals.
SIDE-EFFECTS AND SPECIAL PRECAUTIONS:
It may cause gastro-intestinal disturbances.
The use of this medicine leads drowsiness which is aggravated by the simultaneous intake of alcohol.
KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT:
Large doses may cause gastric irritation, nausea, vomiting, thirst, headache, hyperventillation, progressive drowsiness, mental confusion and hyperchloraemic acidosis. Acidosis and electrolyte loss may be corrected by intravenous administration of Sodium Bicarbonate and Potassium Gluconate. Antihistamine overdosage causes sedation varying from slight drowsiness to deep sleep as well as dizziness, muscular weakness and inco-ordination. Since there is no specific antidote for acute antihistamine poisoning (histamine must not be used) the patient should be taken to a doctor immediately.
Bottles of 100 mL and 2,5 L.
Store in a cool dry place and protect from light.
KEEP ALL MEDICINES OUT OF THE REACH OF CHILDREN.